My mom is 60 years old. She is having regular stomach pain. We did an ultrasound and colonoscopy, but nothing found. The stomach pain regularly occurs in every other day. Please advise.
Welcome to icliniq.com.
It seems that your mother is suffering from an acid peptic disease. I need to know about the pain in more detail. When does it occur, location, any relationship with food, etc.? How is her sleep? Please give me details.
Thank you doctor,
Pain is irregular. Sometime she feels fine for couple of days (no pain) and then pain occurs for one or two days but it comes in a regular basis there is no certain location it occurs any where in the stomach (lower abdominal area). I do not think there is any relationship with the food because when we gives her very light diet (oat meals vegetables and rice). She also has same issue in every alternate day. She is having problem with sleeping too that is why sometime she used to take Trika (Alprazolam) 0.5 mg. My mom also have osteoarthritis, high blood pressure, and some kidney issue. I am sending you some medical reports for them.
She is now taking Pantoprazole 40 mg before breakfast one dose, Tramadol 50 mg two times (this is for pain, I guess sometime she takes one or two as per her knee pain), Amlodipine Besilate 5 mg two time (for BP), Lasix (Furosemide) 40 mg one dose daily, and some Ispaghula husk powder at night. Please let me know if you need any other details.
Welcome back to icliniq.com.
I have studied your mother's reports (attachment removed to protect patient identity). Everything seems to be fine, except she is slightly anemic, and she has her serum creatinine on the higher side. Anemia is mainly because of piles that she is having, as evident by the colonoscopy report.
Can you tell me why her colonoscopy was done? As for abdominal pain, we only do upper GI endoscopy. Serum creatinine is a marker of kidney dysfunction, and this is because of her high blood pressure (hypertension), leading to hypertensive nephropathy.
You should keep a regular watch on her kidney function tests, as a decline in kidney functions can further cause anemia. Hemoglobin is produced from erythropoietin, which is secreted by the kidneys. Get her urine for micro-albuminuria. If it is positive, she needs to take one more medication in an effort to control it.
Her target blood pressure should be 120/80 mmHg. I want to know how much it is these days. She is on two antihypertensive medications, Amlodipine and Lasix. How about her heart? Have you got her ECG and lipid profile done? If yes, I would like to see them and if not, get them.
Osteoarthritis is not treatable. It is an old age disease. If not creating too much problem, she can go for medical management to prevent further damage like:
1. Quadriceps strengthing exercises.
2. No squatting, no bucket holding, no cross leg sitting, no stairs climbing.
3. Western-style toilets.
Now about your main concern, you say that she has pain in her lower abdomen. I would like to know if she has some white discharge per vaginally (it would be better if asked by your father or any female close to her) because it might be a pelvic inflammatory disease. However, the age of presentation is early but can present late also, sometimes due to fungal infection.
I suppose she must have achieved her menopause. Ask about spottings if she still has. If her ultrasound is old then six months, you can get it repeated from a reliable center.
She can continue with these medications, but they will require modification if her heart condition is also disturbed due to hypertension. If she has an eye problem, get her fundus examination as hypertensive retinopathy can be there.
Tramadol is the safest option as she cannot take other pain killers because of her kidney problems. It causes nausea and has addictive potential.
Make sure that she does not take her night dose of Lasix at bedtime because it will cause her trouble sleeping due to the urge of urination again and again. If it has been advised twice a day, you can give it like at 8 AM and 4 PM, with the consultation of your doctor.
Isabgol husk is good for constipation, but it can cause bloating sensations. If she has, you can switch to syrup Lactulose 30 ml at night under your doctor's guidance.
Was this answer helpful?|
.. understand your concern for your symptoms. The cramps, and pain during and after masturbation can be due to, 1. Renal calculi, do you have any abdominal pain? 2. Urinary tract infection may be a reason. Do you have burning or increased urination... Read fullDoes constipation cause burning sensation in anus?
I avoid eating spicy foods ... Another cause can be constipation, which can cause fissures around the anus ... Read fullI have stomach pain below the breast on the left side. Please help.
.. suffering from constipation. Because of it, you have stomach pain below the breast on the left side with difficulty in depositing waste. When there is constipation, the waste does not get clear entirely from the bowel. This results in bowel enlarg... Read full
Ask your health query to a doctor online?Ask a General Medicine Physician Now